MAUDE Adverse Event Report: MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 18785
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after intubation, there was air leak from the cuff, so it was extubated and the product was checked.Although the cuff was in the condition that had no damage visually, neither air injection nor deflation could be performed.Decannulation was performed, and reintubation was performed with another tube.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found the inflation line tubing was collapsed inside the lumen of the tube.Functional testing noted that inflation and deflation test was performed.Air was applied to the cuff using a syringe and it was observed that the sample could not be inflated.It was reported that there was a leak in the cuff.The reported issue was confirmed.The most likely cause was traced to component failure.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: test the cuff, pilot balloon and valve for integrity by inflation prior to use.Insert a luer tip syringe into the cuff inflation valve housing and inject enough air to fully inflate cuff.After test inflation, completely evacuate the air.Each tube's cuff, pilot balloon and valve should be tested by inflation prior to use.If dysfunction is detected in any part of the inflation system, the tube should not be used and be returned.Do not overinflate the cuff.Ordinarily, the cuff pressure should not exceed 25 cmh20.Overinflation can result in tracheal damage, rupture of the cuff with subsequent deflation, or in cuff distortion which may lead to airway blockage.Various bony anatomical structures (e.G., teeth, turbinates) within the airway or any intubation tools with sharp surfaces might jeopardize cuff integrity.Damage to the thin-walled cuff during insertion will subject the patient to the risk of extubation and re-intubation.If the cuff is damaged, the tube should not be used.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX  32590
MDR Report Key11047600
Report Number2936999-2020-00944
Device Sequence Number19088749
Product Code BTR
UDI-Device Identifier10884522007627
UDI-Public10884522007627
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18785
Device Catalogue Number18785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2020
Initial Date Received by Manufacturer 11/25/2020
Supplement Date Received by Manufacturer03/03/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;